Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 116, NWS Tulsa, OK

June 2, 2007Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2007, 7:22 PM CDT for Pushmataha County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2007, 7:22 PM CDT (00:22 UTC)
Expired
Jun 2, 2007, 8:13 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 135 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1900 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 030022
SVRTSA
OKC127-030115-
/O.NEW.KTSA.SV.W.0116.070603T0022Z-070603T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 815 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR CLOUDY...MOVING SOUTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3442 9518 3432 9531 3416 9530 3416 9517
      3425 9514 3426 9504

$$
3 follow-up statements
000 
WWUS54 KTSA 030036
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT SAT JUN 2 2007

OKC127-030115-
/O.CON.KTSA.SV.W.0116.000000T0000Z-070603T0115Z/
PUSHMATAHA OK-
736 PM CDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN PUSHMATAHA COUNTY...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN
PUSHMATAHA COUNTY...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3436 9518 3430 9526 3423 9525 3416 9517
      3425 9514 3426 9504

$$
000 
WWUS54 KTSA 030049
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT SAT JUN 2 2007

OKC127-030115-
/O.CON.KTSA.SV.W.0116.000000T0000Z-070603T0115Z/
PUSHMATAHA OK-
749 PM CDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN PUSHMATAHA COUNTY...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN
PUSHMATAHA COUNTY...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3435 9516 3429 9521 3419 9515 3425 9514
      3425 9504 3431 9504

$$
000 
WWUS54 KTSA 030113
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT SAT JUN 2 2007

OKC127-030123-
/O.CAN.KTSA.SV.W.0116.000000T0000Z-070603T0115Z/
PUSHMATAHA OK-
813 PM CDT SAT JUN 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUSHMATAHA COUNTY
IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3435 9516 3429 9521 3419 9515 3425 9514
      3425 9504 3431 9504

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:48 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 2, 2:48 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT SAT JUN 2 2007

.DISCUSSION...
SLIGHTLY DRIER AIR STARTING TO FILTER INTO THE FORECAST
AREA THIS AFTERNOON BUT APPEARS TO BE A SLOW PROCESS.
WILL KEEP MENTION OF A SLIGHT CHANCE FOR TONIGHT IN
ALL AREAS. SUSPECT THAT CLEARING SKIES FROM THE NORTHWEST
TONIGHT COULD LEAD TO SOME PATCHY FOG IF THE DRIER AIR
FAILS TO REACH NORTHWEST ARKANSAS BUT WILL DEFER TO THE
EVENING FORECASTER.

HAVE PUT OUT A FAIRLY DRY FORECAST IN COMPARISON TO WHAT
WE HAVE HAD THE LAST COUPLE OF WEEKS. NOT COMPLETELY
CONFIDENT THAT IT WILL BE DRY GIVEN THE NORTHWEST FLOW
OVER US THROUGH TUESDAY. STRONG UPPER LOW MOVING
ACROSS THE NORTHERN STATES WILL SHIFT THE FLOW TO THE
SOUTHWEST WEDNESDAY WHICH WILL BLOCK GULF MOISTURE.
HAVE KEPT POPS TO A MINIMUM AT THE END OF THE FORECAST
CYCLE AS THE BOUNDARY FROM THE NORTH STALLS OVER THE REGION
AND A SOUTH FLOW OFF THE GULF BECOMES ESTABLISHED.

TEMPERATURES WILL SHOW A WARMING TREND AND HAVE STAYED NEAR
OR SLIGHTLY HIGHER THAN GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  84  62  87 /  20  10  10   0
FSM   64  85  62  86 /  20  10  10   0
MLC   62  83  61  83 /  20  20  10  10
BVO   59  84  58  88 /  20  10  10   0
FYV   58  79  57  79 /  20  10  10  10
BYV   60  79  59  79 /  20  10  10   0
MKO   63  83  61  84 /  20  10  10   0
MIO   59  82  59  84 /  20  10  10   0
F10   63  82  61  83 /  20  10  10  10
HHW   64  83  64  85 /  20  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....15
Hazardous weather outlook, Jun 2, 4:53 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT SAT JUN 2 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
435 PM CDT SAT JUN 2 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA ALONG AND SOUTH OF A LINE FROM
         OKEMAH TO GROVE AND NORTHWEST AND WEST-CENTRAL ARKANSAS.
	ONSET...NOW...ENDING BY MIDNIGHT.

DISCUSSION...
A WEAK COLD FRONT WAS ACROSS THE REGION AT LATE AFTERNOON FROM
FROM SOUTHWEST MISSOURI INTO CENTRAL OKLAHOMA.  SCATTERED
THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT THIS EVENING.
WHILE THE AIR IS UNSTABLE AHEAD OF THE FRONT...WIND FIELDS ALOFT
ARE WEAK AND THIS WILL LIMIT THE STORM POTENTIAL.  THE MOST NUMEROUS
STORMS WILL BE IN THE ARKANSAS PORTION OF THE OUTLOOK.  ANY STORM THAT
FORMS WILL HAVE SOME POTENTIAL TO PRODUCE MARGINAL SEVERE WIND AND HAIL.
THE STORMS ARE EXPECTED TO WEAKEN A FEW HOURS AFTER SUNSET WITH THE LOSS
OF HEATING.

OTHER STORMS IN THE PANHANDLE AREA ARE TRACKING EAST.  IT APPEARS MOST
LIKELY THAT THESE STORMS WILL TURN MORE SOUTHEAST WITH TIME...
AND THEY MAY NOT AFFECT THE TULSA FORECAST AREA...BUT THAT
CAN NOT BE COMPLETELY DETERMINED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER GROUPS SHOULD BE READY TO ACTIVATE NEAR ANY OF THE
STRONGER STORMS THIS EVENING.  ACTIVATION OF THE REGIONAL SKYWARN
NETWORK IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
OVERNIGHT STORMS TONIGHT COULD AFFECT SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS ON SUNDAY.  SIGNIFICANT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
COMPUTER MODELS ARE BEGINNING TO SHOW A MORE TYPICAL SPRING-LIKE
PATTER DEVELOPING IN PLAINS THIS COMING WEEK.  GIVEN THE LACK OF
SIGNIFICANT SEVERE WEATHER THIS SPRING IN THIS REGION...EMERGENCY
MANAGERS SHOULD RE-CHECK ITEMS RELATED TO THEIR SEVERE ACTION PLAN
AND FOLLOW LATER OUTLOOKS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 2, 6:22 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT SAT JUN 2 2007

OKZ049-030000-
PUSHMATAHA OK-
622 PM CDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN PUSHMATAHA

AT 622 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHEAST OF SNOW TO 3 MILES SOUTH OF
KOSOMA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CORINNE...DELA...RATTAN...
CLOUDY...MOYERS...FINLEY...KOSOMA...SNOW AND OLETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3443 9542 3434 9569 3414 9557 3416 9517
      3424 9513
Special weather statement, Jun 2, 7:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT SAT JUN 2 2007

OKZ049-053-030045-
CHOCTAW OK-PUSHMATAHA OK-
700 PM CDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 700 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF APPLE TO CLOUDY...MOVING
SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...SAWYER...FORT TOWSON...SWINK...MESSER...SOBOL...
HUSKEY...APPLE...CORINNE...RATTAN...CLOUDY AND OLETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3413 9554 3437 9532 3426 9503 3425 9514
      3395 9516 3394 9536

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:00 PM CDTSpecial Weather StatementTSAPushmataha45 min
Jun 3, 11:36 AM CDTSpecial Weather StatementTSAChoctaw24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.